Michigan, 2010

Strong Wind in Michigan, August 16, 2010

August 16, 2010 · NWS MQT · 2 events in 2 counties and zones

A deep low pressure system moving through Ontario produced damaging west winds over the Keweenaw Peninsula on the afternoon of the 16th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A deep low pressure system moving through Ontario produced damaging west winds over the Keweenaw Peninsula on the afternoon of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 16, 12:35 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 16, 12:35 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
135 PM EDT MON AUG 16 2010

.UPDATE...
THE LAKE EFFECT RAIN SHOWERS/SPRINKLES HAVE GENERALLY ENDED AS THE
DRY AIR AND SUBSIDENCE BEHIND THE SHORT WAVE HAS MOVED INTO THE
AREA. IN FACT...OTHER THAN IN THE KEWEENAW AND ACROSS EASTERN UPPER
MI...SKIES HAVE BECOME MOSTLY SUNNY. WITH THAT BEING SAID...THE
FORECAST HAS BEEN UPDATED TO BE A LITTLE MORE OPTIMISTIC WITH
CLOUDS TODAY AS THE CU RULE SUGGESTS JUST SCATTERED CLOUDS AT BEST
THIS AFTERNOON...AND TO ALSO LOWER TEMPS 1 OR 2 DEGREES MAINLY NEAR
THE SHORELINE WHERE WATER TEMPS HAVE COOLED 10-15 DEGREES IN JUST 24
HOURS AS THE STRONG WINDS HAVE ALLOWED THE LAKE TO OVERTURN.

OTHERWISE...THE WIND HEADLINES FOR THE KEWEENAW LOOK IN GOOD SHAPE.
CMX GUSTED TO 48 MPH AT 1030 AM THIS MORNING. THE WINDS WILL LIKELY
START TO SUBSIDE ACROSS THE LAND AREAS THE BEST PRESSURE RISES
BEHIND THE SURFACE TROUGH WERE THIS MORNING. HOWEVER...THE DEEP
MIXED LAYER WILL LIKELY KEEP ADVY TYPE GUSTS AROUND THROUGH THE
AFTERNOON.

&&

.SYNOPSIS...
WV LOOP AND 00Z RAOBS/RUC ANALYSIS INDICATE DEEP TROUGH CENTERED OVR
NRN ONTARIO. COUPLE OF WELL-DEFINED SHORTWAVES IN THE TROUGH. THE
FIRST WHICH PRODUCED BATCH OF SHRA AS IT INTERACTED WITH MOIST AND
COOL H8-H7 LAYER AND STEEP H925-H7 LAPSE RATES IS SLIDING ACROSS
EASTERN CWA. ALSO...COOLER AIR AT H85 PUSHING ACROSS THE WARMER
WATERS OF EASTERN LK SUPERIOR (WATER TEMPS TO +18C) IS RESULTING IN
SOME LK EFFECT SHRA OVR EASTERN LK SUPERIOR. UPSTREAM...SHARP DRYING
OVR MN AS SEEN ON THE 00Z CYQD SOUNDING IS QUICKLY SPREADING EAST IN
THE WAKE OF THE SHRA WITH CLEARING TRYING TO MOVE INTO THE WESTERN
CWA. ALSO WATCHING ANOTHER AREA OF ENHANCED CLOUD SPILLING INTO ND AS
THIS MAY HELP TRIGGER ADDITIONAL PCPN OVR PARTS OF THE CWA THIS AFTN.
SECOND WELL-DEFINED SHORTWAVE IS SINKING ACROSS CNTRL MANITOBA. IT IS
THIS WAVE THAT LEADS THE CHARGE FOR SUB ZERO H8-H7 TEMPS TO SPILL
ACROSS LAKE SUPERIOR AND UPR MI TONIGHT INTO TUESDAY. THE COOLER AIR
AND INCREASING MOISTURE BEHIND THE TROUGH COULD LEAD TO MORE LK
EFFECT PCPN IN W/NW FLOW AREAS TONIGHT. &&

.DISCUSSION...

AFTER EARLY THIS MORNING...COLD AIR ADVECTION AT H85 ACTUALLY CEASES
MOST OF THE DAY AS HEIGHTS RISE AHEAD OF THE CNTRL MANITOBA
SHORTWAVE. 00Z NAM 0HR FCST SOUNDINGS COMPARED WELL TO THE OBSERVED
00Z RAOBS FM KINL AND CYQD. THESE FCST SOUNDINGS INDICATE THE
Q-VECTOR DIVERGENCE AND SUBSIDENCE BEHIND THE FIRST SHORTWAVE
DOMINATES AND RESULTS IN MINIMAL UPSLOPE CLOUDS/PCPN BY MID MORNING.
TRENDED TOWARD A QUICKER CLEARING TREND FOR POPS/SKY. ONLY LINGERED A
SMALL POP INTO EARLY AFTN IN THE FAR EAST WITH ONSHORE WRLY FLOW AND
WHERE THERE IS A HINT OF DEEPER MOISTURE PERSISTING LONGER. GIVEN
POTENTIAL OF MORE SUNSHINE...EXPECT HIGHS INTO THE MID 70S ALONG WI
BORDER AND IN THE 60S CLOSER TO THE SHORES OF LK SUPERIOR. THESE
READINGS ARE SIMILAR TO WHAT OCCURRED IN SOUTHERN SASKATCHEWAN AND SW
MANITOBA WHERE SKIES WERE CLEARER THAN CLOSER TO THE UPR LOW IN
ADJACENT AREAS OF MANITOBA AND NW ONTARIO.

BACK TO THAT ENHANCED CLOUD IN THE DAKOTAS. INITIALLY WAS CONCERNED
THAT THIS COULD SPILL INTO THE SW CWA AND COMBINE WITH DAYTIME
HEATING TO TRIGGER ISOLD CONVECTION WITH MLCAPES INCREASING TOWARD
300 J/KG AS H925-H7 LAPSE RATES RISE AOA 7.0C/KM LATER IN THE AFTN.
GFS BRINGS THIS DEEPER MOISTURE FARTHER EAST...BUT PREFER THE
NAM/ECMWF IDEA OF KEEPING THIS MOISTURE MAINLY SW BASED ON
ITS CURRENT MOTION ON IR SATELLITE. INCREASED SKY COVER IN THE
SW...BUT WILL KEEP IT DRY WITH THE MOISTURE QUESTION STILL THERE
AND SINCE TRIGGER IS LACKING.

DRYING TREND TODAY SHOULD ALSO ALLOW AFTN DWPNTS AND HUMIDITY VALUES
TO FALL SHARPLY. WENT TOWARD ML DWPNTS IN UPR 30S/LWR 40S BASED ON
TRENDS UPSTREAM IN NRN SASKATCHEWAN AND MANITOBA. LOWER RH VALUES
INTO THE 30-35 PCT RANGE ALONG WITH GUSTY WEST WINDS TO 40 MPH WILL
BRING FIRE WEATHER ISSUES BACK INTO THE PICTURE A BIT. LATEST FUELS
INFORMATION FM DNRE AND NFDRS WEB SITES INDICATES THAT OVERALL FIRE
DANGER IS TOPPING OUT AT MODERATE OR HIGH LEVELS...INDICATING THAT
THE OVERALL WET SUMMER IS STILL HAVING IMPACT. SHOULD NOTE THAT AFTER
THE WET JUNE AND JULY IN AUGUST SO FAR AT THE NWS OFFICE PCPN IS
AROUND 0.75 INCHES WHICH IS AROUND 1 INCH BLO NORMAL.

CONCERNING THE WINDS...GUSTY WNW WINDS TO 40 MPH ALONG LK SUPERIOR
WILL ALSO LEAD TO HIGHER WAVES AND INCREASED THREAT OF RIP CURRENTS
INTO TUESDAY. WITH THE WRLY WIND DIRECTION THERE WILL BE A MODERATE
RISK OF RIP CURRENTS ON ALGER COUNTY BEACHES. WRLY FLOW NOT AS
FAVORABLE FOR CURRENTS IN MARQUETTE COUNTY AS IT IS LESS ONSHORE.
MENTIONED THIS IN THE HAZARDOUS WEATHER OUTLOOK AND IT IS ALSO
CONTAINED IN THE NEWER SURF ZONE FORECAST (SRFMQT).

INTO TONIGHT AND EARLY TUESDAY...A 12-18 HR PERIOD OF FALL-LIKE
WEATHER. LAKE EFFECT FCST PROCEDURES COME INTO PLAY TONIGHT AS
CORE OF COOLER H8-H7 TEMPS AS LOW AS -5C AND H85 TEMPS AS LOW AS 0C
CROSS LK SUPERIOR ALONG WITH THE WELL-DEFINED SHORTWAVE. H85 TEMPS
RESULT IN LAKE/AIR DELTA T FM 13-14C WEST LK SUPERIOR TO AS HIGH AS
17C EAST LK SUPERIOR. ALSO IT LOOKS MOIST THROUGH H7 AT LEAST
THROUGH 06Z...BEFORE DRYING DEVELOPS. THIS LOOKS LIKE A SOLID LAKE
ENHANCED PCPN CASE. IN THEORY...WNW FLOW AT 925MB WOULD YIELD
HIGHEST POPS OVR HIGHER TERRAIN OF WRN UPR MI BTWN ONTONAGON AND
KCMX...AND ALSO ALONG LK SUPERIOR FM MUNISING TOWARD WHITEFISH
POINT. EARLY SEASON LK EFFECT RARELY BEHAVES AS EXPECTED THOUGH...SO
WANTED TO HAVE SLIGHT CHANCES ALONG MOST OF THE NORTHERN CWA AS SOME
SHRA COULD AFFECT ANYWHERE CLOSE TO LK SUPERIOR IN THE MOIST
CYCLONIC FLOW. GOING MIN TEMPS LOOKED FINE WITH TEMPS IN THE
INTERIOR WEST CWA FALLING OFF INTO THE LWR 40S. DRY WEATHER STILL
IN PLACE ON TUESDAY AS THE DRYING AND SUBSIDENCE BEHIND THIS 2ND
SHORTWAVE IS MAIN FACTOR. WINDS WRLY TO BEGIN WITH BUT EVENTUALLY
LIGHTEN UP AND/OR BECOME ONSHORE. KEPT READINGS THE COOLEST ALONG LK
SUPERIOR EAST OF MUNISING AS WNW FLOW OFF THE LAKE LINGERS MOST OF
THE DAY. HIGHS SHOULD PUSH INTO THE 70S ELSEWHERE AS WARMER H85
TEMPS BEGIN TO WORK IN FM THE WEST.

BEST CHANCE OF RAIN THIS WEEK ON TRACK FOR LATER WEDNESDAY THROUGH
WEDNESDAY NIGHT AS WARM AIR ADVECTION DEVELOPS AHEAD OF TROUGH
DIGGING ACROSS MANITOBA AND ONTARIO AND ALONG SFC TROUGH SLIDING
THROUGH THE UPR LAKES. 00Z GFS CONTINUED THE PREVIOUS GFS IDEA OF
BRINGING THE TROUGH THROUGH MAINLY ON TUESDAY NIGHT AND WEDNESDAY
WHILE THE ECMWF /HPC PREFERRENCE/ AND CANADIAN CONVERGED ON IDEA OF
QPF SPREADING INTO WEST AND NORTH ON WEDNESDAY AND SETTLING ACROSS
REST OF THE CWA WED NIGHT INTO THURSDAY AM. TWEAKED POP GRIDS TO
SHOW A BIT MORE DETAIL AND TO HIGHLIGHT WED NIGHT WITH HIGHEST POPS
AS THE SFC TROUGH SLIDES THROUGH. DRY WEATHER RETURNS LATER THURSDAY
INTO FRIDAY. &&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...
GUSTY WINDS ARE THE MAIN PROBLEM FOR TODAY WITH CMX GUSTING TO CLOSE
TO 50 MPH AT TIMES EARLY THIS AFTERNOON...WITH SAW EVEN GUSTING TO
35 MPH. EXPECT THE STRONG WINDS TO CONTINUE THROUGH THE AFTERNOON
BEFORE DIMINISHING EARLY THIS EVENING. HOWEVER...THE WINDS WILL
REMAIN IN THE 15-30 MPH RANGE THROUGH TUESDAY...ESPECAILLY AT CMX.
OTHERWISE...VFR CONDITIONS SHOULD GENERALLY DOMINATE THROUGH THE
PERIOD. MAY BE A CHANCE FOR MVFR CIGS AT CMX OVERNIGHT AS THE LOWER
CIGS FROM MANITBA AND NW ONTARIO MOVES ACROSS THE LAKE...HOWEVER IT
DOES NOT LOOK LIKE WIDESPREAD AT THIS TIME.

&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FCST ISSUANCE/...

SUSTAINED WEST WINDS OF 25-30KT WILL BE COMMON ACROSS MUCH OF LAKE
SUPERIOR TODAY/TONIGHT AS FAIRLY DEEP LOW PRES REMAINS IN THE VCNTY
OF SRN HUDSON BAY. COOL AIRMASS WRAPPING AROUND S SIDE OF LOW WILL
AID IN DEEP MIXING OVER THE RELATIVELY WARM WATERS. THIS SHOULD
RESULT IN PERIODS OF FREQUENT GALE FORCE GUSTS TO 35-40KT AS
STRONGER WINDS ALOFT ARE TAPPED. GALE FORCE GUSTS SHOULD BE MORE
COMMON THIS MORNING AND THEN AGAIN LATER TONIGHT AS A REINFORCING
SHOT OF COLDER AIR RESULTS IN MORE EFFICIENT/DEEPER MIXING. BECAUSE
OF THE COLDER AIR AND MINOR PRES RISES APPROACHING FROM THE NW
TONIGHT...OPTED TO EXTEND GALE WARNING FOR MUCH OF CNTRL AND ERN
LAKE SUPERIOR THRU TONIGHT. STRONGEST WINDS TODAY/TONIGHT SHOULD BE
NEAR THE KEWEENAW PENINSULA AS TERRAIN WILL ENHANCE THE WIND SPEEDS.
AS THE LOW GRADUALLY MOVES TO THE NE AND HIGH PRES APPROACHES FROM
THE SW...WINDS/WAVES WILL BEGIN TO DIMINISH FROM W TO E TONIGHT THRU
TUE. AFTER TUE...WINDS WILL GENERALLY BE UNDER 20KT THRU FRI THOUGH
THERE MAY BE A BRIEF PERIOD OF 15-25KT WINDS...MAINLY OVER ERN LAKE
SUPERIOR...LATE TUE NIGHT/WED AHEAD OF THE NEXT TROF.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ001-003.

LAKE SUPERIOR...
  GALE WARNING UNTIL 8 AM EDT TUESDAY FOR LSZ244-245-264>267.

  GALE WARNING UNTIL 5 PM EDT /4 PM CDT/ THIS AFTERNOON FOR LSZ162-
     240-241.

  GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ242-243-250-251-
     263.

LAKE MICHIGAN...
NONE.
&&

UPDATE...MRD
SYNOPSIS...JLA
DISCUSSION...JLA
AVIATION...MRD
MARINE...ROLFSON
Hazardous weather outlook, Aug 16, 4:15 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
515 AM EDT MON AUG 16 2010

MIZ001-003-171200-
KEWEENAW-NORTHERN HOUGHTON-
515 AM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS COULD GUST AS HIGH AS 45 MPH INTO EARLY THIS EVENING. SEE
THE LATEST WEATHER MESSAGE FOR MORE DETAILS ON THE WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

MIZ006-171200-
ALGER-
515 AM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ON THE BEACHES OF ALGER
COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A MODERATE TO HIGH RISK OF RIP CURRENTS ON ALGER COUNTY
BEACHES ON TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

MIZ002-004-005-007-009>014-084-085-171200-
ONTONAGON-BARAGA-MARQUETTE-LUCE-GOGEBIC-IRON-DICKINSON-MENOMINEE-
DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
515 AM EDT MON AUG 16 2010 /415 AM CDT MON AUG 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THUNDERSTORMS ARE THEN POSSIBLE ON THURSDAY MORNING OVER SOUTH
CENTRAL UPPER MICHIGAN. ISOLATED THUNDERSTORMS OVER SOUTHWEST
UPPER MICHIGAN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT COULD
BECOME SEVERE WITH DAMAGING WINDS THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-171200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
515 AM EDT MON AUG 16 2010 /415 AM CDT MON AUG 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WIND GUSTS ARE EXPECTED OVER MUCH OF LAKE SUPERIOR INTO
TONIGHT. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT OVER WESTERN
LAKE SUPERIOR THEN ON WEDNESDAY AND WEDNESDAY NIGHT OVER ALL OF LAKE
SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-171200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
515 AM EDT MON AUG 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

JLA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Northern Houghton

When
August 16, 2:10 PM EST to 2:30 PM EST
Where
Northern Houghton forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

The Houghton County Sheriff reported multiple trees down on power lines across the northern part of the county.

Strong Wind, Keweenaw

When
August 16, 2:10 PM EST to 2:30 PM EST
Where
Keweenaw forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

The Keweenaw County Sheriff reported two trees down on power lines and a tree down on a car in Eagle River.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2010Every state in 2010This day in weather historyWarnings in Michigan, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258710, 258711.